MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 10 X 36 130 D TAN LT LIME; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 10 X 36 130 D TAN LT LIME; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71647236
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, as part of a clinical study titled "are tan nails safe and effective for femur fractures in adolescents?", ninety five (95) patients underwent primary implantation of either a trigen adolescent tan or a trigen tan intramedullary nail to treat trauma fractures on the femur.From this cohort, one (1) patient in the trigen tan group who initially underwent a rotational osteotomy experienced a periprosthetic ocd fracture of the left distal femur 73 days following index surgery.The specific measures taken to resolve this complication, as well as the patient's outcome remain unknown.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on a review of the clinical study titled, "are tan nails safe and effective for femur fractures in adolescents?¿, the information obtained was retrospectively, and as of the date of this medical investigation, the requested clinical documentation has not been provided; consequently, there were no clinical factors found which would have contributed to the event.According to the complaint, it is unknown how this issue was resolved, and the patient¿s outcome is unknown.Therefore, the impact to the patient beyond that which has already been reported cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for intramedullary nail system revealed that even after bony union, the patient should be cautioned that a fracture is more likely with the implant in place and soon after its removal, rather than later, when voids in the bone left by implant removal have been filled in completely has been identified as a postoperative care.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include patient bone quality, post-operative patient condition and/or surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
10 X 36 130 D TAN LT LIME
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15407815
Report Number1020279-2022-04063
Device Sequence Number12175695
Product Code HSB
UDI-Device Identifier03596010500816
UDI-Public03596010500816
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K040462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number71647236
Device Catalogue Number71647236
Device Lot Number11JM05558
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexFemale
Patient Weight54 KG